Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 25, 2004, 12:19 AM CST for Marion County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2004, 12:19 AM CST (06:19 UTC)
- Expired
- Feb 25, 2004, 4:20 AM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 419 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 250625 FFWJAN MSC091-251020- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1219 AM CST WED FEB 25 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 420 AM CST * AT 1219 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING ABOUT 5 MILES SOUTHEAST OF COLUMBIA...MOVING NORTHEAST AT 30 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN HAS FALLEN OVER THE SOUTH HALF OF THE COUNTY. AN ESTIMATED HALF INCH TO ONE INCH PER HOUR IS EXPECTED FOR THE NEXT FOUR HOURS AS ANOTHER WAVE OF LOCALLY HEAVY RAINS. ANOTHER AREA OF MODERATE TO LOCALLY HEAVY RAINS WILL BE MOVING THROUGH THE REGION BETWEEN 1 AND 4 AM. SHERIFFS DEPARTMENT REPORTED ONE COUNTY ROAD UNDER WATER SOUTH OF COLUMBIA. VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. SINCE THE PEARL IS BANK FULL ADDITIONAL...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3123 8997 3104 8975 3118 8968 3140 8976 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 7:15 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Feb 24, 7:15 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 715 PM CST TUE FEB 24 2004 .DISCUSSION...LATEST SATELLITE AND RADAR IMAGERY CURRENTLY SHOW THE BEGINNINGS OF THE SECOND ROUND OF RAIN BEGINNING TO WORK ITS WAY IN FROM THE SOUTH. AREA SOUNDINGS SHOW THAT THE CONVECTION ASSOCIATED WITH THIS ROUND IS ALSO ELEVATED. IN FACT, THE SOUNDINGS ARE VERY SIMILAR TO LAST NIGHTS SOUNDINGS EXCEPT THAT THE PRECIPITABLE WATER VALUES ARE A GOOD BIT HIGHER...WHICH SUGGESTS MORE RAIN. WITH THAT SAID...THE SLIGHT SEVERE THUNDERSTORM CONCERN TONIGHT WILL BE FOR HAIL (AGAIN). FOR TOMORROW...EXPECT THE RAIN TO BECOME MORE WIDESPREAD AND HEAVY AT TIMES AS THE SURFACE AND MIDDLE LEVEL LOW MOVE OVER THE EASTERN PARISHES OF LOUISIANA. AS IS THE CASE FOR LATER TONIGHT...TOMORROW THERE WILL BE A SLIGHT CONCERN FOR A FEW SEVERE THUNDERSTORMS AS WELL. THE MAIN CONCERN WILL BE HAIL. HAVE UPDATED THE HOURLY TEMPERATURE GRIDS...BUT PLAN NO UPDATES TO THE ZONES AT THIS TIME. EXPECT THE WIDESPREAD RAIN TO MOVE INTO AREAS SOUTH OF INTERSTATE 20 BY MIDNIGHT...THUS VALIDATING THE 100 POPS THAT ARE GIVEN IN THE ZONES. && .JAN WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH TONIGHT AND WEDNESDAY. LA...FLOOD WATCH TONIGHT AND WEDNESDAY. MS...FLOOD WATCH TONIGHT AND WEDNESDAY. && 18/HENRY
Hazardous weather outlook, Feb 24, 6:49 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 649 PM CST TUE FEB 24 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260033- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 649 PM CST TUE FEB 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... THERE IS A SLIGHT CHANCE FOR ISOLATED SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI....MAINLY ALONG AND SOUTH OF A RAYVILLE LOUISIANA...TO JACKSON...TO MERIDIAN MISSISSIPPI LINE. THE MAIN RISK WITH ANY STORMS WILL BE LARGE HAIL. SOUTHERLY WINDS OVER THE TOP OF A STATIONARY FRONTAL BOUNDARY ALONG THE COAST WILL PRODUCE WIDESPREAD RAINFALL AND A FEW THUNDERSTORMS OVERNIGHT. AN UPPER LEVEL DISTURBANCE WILL ALSO INTERACT WITH THIS BOUNDARY TO PRODUCE ADDITIONAL LIFT FOR THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF QUARTERS. ...FLOODING... WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA TONIGHT AND LINGER INTO WEDNESDAY. RAINFALL WILL BE HEAVY AT TIMES...WITH AMOUNTS RANGING FROM 1 TO 3 INCHES FOR THE ENTIRE EVENT. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE IN THUNDERSTORMS... ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. FLOODING WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THROUGH WEDNESDAY. WATER WILL POND IN LOW LYING AREAS AND AREAS WHERE DRAINAGE IS POOR. ALSO...RIVERS AND CREEKS MAY BECOME BANKFUL TO OVERFLOWING. AREAS ALONG AND SOUTH OF A CROSSETT TO LEXINGTON TO MACON LINE HAVE ALREADY EXPERIENCED HEAVY RAINFALL EARLIER THIS WEEK...AND ANY ADDITIONAL HEAVY RAINFALL WILL BECOME RUNOFF DUE TO FULLY SATURATED SOILS. A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE LOWER MISSISSIPPI VALLEY THIS TONIGHT AND WEDNESDAY. SOUTHERLY FLOW AROUND A SURFACE LOW IS EXPECTED TO DEVELOP IN THE NORTHERN GULF OF MEXICO AND WILL BRING DEEP MOISTURE INTO NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. THE COMBINATION OF THIS MOISTURE AND ATMOSPHERIC LIFT CREATED BY THE UPPER LEVEL SYSTEM WILL PRODUCE WIDESPREAD RAIN WITH A FEW THUNDERSTORMS. THE GROUND IS ALREADY SATURATED FROM PREVIOUS HEAVY RAINFALL...EPECIALLY SOUTH OF INTERSTATE 20. ANY ADDITIONAL HEAVY RAINFALL WILL ONLY AGGRAVATE EXISTING FLOODING PROBLEMS AND CONTRIBUTE TO ALREADY SWOLLEN CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS TO IMPACT THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. ANOTHER STRONG UPPER TROUGH WILL APPROACH THE LOWER MISSISSIPPI VALLEY FROM THE SOUTHERN PLAINS BY SUNDAY. AT THIS TIME THERE THIS IS THE POTENTIAL FOR ATMOSPHERIC INSTABILITY AND WIND SHEAR TO BE PRESENT AS THE TROUGH AND ASSOCIATED COLD FRONT SWING THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS....MAY BE NEEDED TONIGHT AND WEDNESDAY TO HANDLE POTENTIAL FLOODING PROBLEMS AS WELL AS ISOLATED SEVERE STORMS...BUT IS NOT EXPECTED TO BE NEEDED THURSDAY THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 1:32 AM CST | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Feb 25, 2:10 AM CST | Flash Flood Warning | JAN | Jones | 3 hr |
| Feb 25, 7:36 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 59 min |
| Feb 25, 8:37 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 28 min |
| Feb 25, 8:39 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 61 min |
| Feb 25, 9:29 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 46 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.